MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER RAPID EXCHANGE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

BOSTON SCIENTIFIC - SPENCER RAPID EXCHANGE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number M00545820
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual examination found that the tip of the device was damaged (ripped) and the working length was torn all the way from the c-channel to the distal tip.The ro marker was not present and not returned.An examination of the working length found evidence indicating the ro marker had been properly placed inside the lumen during manufacturing.The condition of the returned incident device was consistent with the reported event tip damaged.The investigation further revealed that the working length was split all the way from the c-channel to the distal tip which caused the ro marker to no longer be secure inside the guide wire lumen.An examination of the working length found witness marks indicating the ro marker had been placed inside the lumen during manufacturing.It is most likely that during the preparation the device, the tip could have been smashed due to the interaction with the scope, the interaction with other devices or due to excessive manipulation of the device by the user.It appears the user pulled the guidewire through the guidewire lumen tearing the extrusion to the distal tip.Therefore, due to anatomical/procedural factors encountered during the procedure, the most probable root cause of this complaint is operational context.A review of the device history record (dhr) was performed; no deviations were found.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a tandem rx cannula was used during a bile duct self-expandable metallic stent (sems) procedure performed on (b)(6) 2017.According to the complainant, the cannula tip was found to be broken during the procedure.Reportedly, ii was suspected that the cause was the excessive tension applied when pulling out the cannula.The procedure was completed with another tandem rx cannula.There were no patient complications reported as a result of this event.No patient injury was reported at the conclusion of the procedure.This event has been deemed a reportable event based on the investigation results; ro marker detached.

Brand Name
RAPID EXCHANGE
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6592846
Report Number3005099803-2017-01670
Device Sequence Number1148601
Product Code GCJ
UDI-Device Identifier08714729301905
UDI-Public(01)08714729301905(17)20190228(10)20258354
Combination Product (Y/N)N
PMA/510(K) Number
K970054
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model NumberM00545820
Device Catalogue Number4582
Device Lot Number20258354
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2017
Initial Report FDA Received Date05/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1